Advertisement

Reactions Weekly

, Volume 1736, Issue 1, pp 84–84 | Cite as

Deferiprone/deferoxamine/warfarin

Cholestatic liver injury: case report
Case report
  • 24 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 20-year-old man developed life-threatening cholestatic liver injury following treatment with warfarin, which was used because of the risk of stroke and systemic embolism related to the atrial fibrillation. Additionally, deferoxamine and deferiprone were considered as risk for causing the cholestatic liver injury, which were used as a intensive chelation therapy and also as a rescue therapy for severe iron overload and heart failure [dosages not stated; not all routes stated].

The man had β-thalassaemia with mild cognitive deficit due to hypoxic-ischaemic encephalopathy, caused by an acute intrapartum hypoxic event. Due to β-thalassaemia, cholecystectomy and splenectomy were performed at the age of 10 years. At the age of 20 years, he developed heart failure and atrial...

Reference

  1. Casale M, et al. Life-Threatening Drug-Induced Liver Injury in a Patient with beta-Thalassemia Major and Severe Iron Overload on Polypharmacy. Hemoglobin 42: 213-216, No. 3, 25 Sep 2018. Available from: URL: http://doi.org/10.1080/03630269.2018.1503187 - Italy

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations